MAUDE Adverse Event Report: K2M, INC. TORQUE LIMITING HANDLE; SIZE 20 IN-LBS (2.3 N-M); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TORQUE LIMITING HANDLE; SIZE 20 IN-LBS (2.3 N-M); ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90140
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that two pyrenees non-tapered torque drivers broke, and the pyrenees torque limiting handle was suspected to be out of calibration intra-operatively.The procedure was completed successfully without surgical delay.No adverse consequences occurred.This record captures the pyrenees torque limiting handle.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A visual inspection was performed and no issues were found.A functional inspection was performed which confirmed that the torque limiting driver was off calibration.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Device was manufactured in mar-2011 and was 10 years old at the time of the reported event.Complaint history record review was performed for this lot, and no similar complaints were identified.Initial report states that two drivers fractured and that the associated torque limiting driver may be off calibration.A functional inspection was performed on the torque limiting handle and found the handles torque limit to be out of spec.Torque limit was found to range from 38.219 to 42.921 in-lbs, with an average of 39.773 in-lbs, n=4.Acceptance criteria is 20.0 +/- 2.0 in-lbs.The most recent torque inspection was performed in aug-2018, 3 years prior to event.The most likely cause of the reported event was determined to be due to the device age and time since previous calibration inspection (over 3 years).

Brand Name
TORQUE LIMITING HANDLE; SIZE 20 IN-LBS (2.3 N-M)
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12962575
Report Number3004774118-2021-00386
Device Sequence Number5424115
Product Code LXH
UDI-Device Identifier10888857030299
UDI-Public10888857030299
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date12/08/2021
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale